Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 19, 2001, 2:04 PM EST for Lee County, Terrell County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jan 19, 2001, 2:04 PM EST (19:04 UTC)
- Expired
- Jan 19, 2001, 2:45 PM EST
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lee County, GA, Terrell County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 11:15 AM EST | Tornado Watch | SPC | 5 hr |
| Jan 19, 1:15 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 191905 SVRTLH GAC177-273-191945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 204 PM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN GEORGIA EASTERN TERRELL COUNTY IN GEORGIA * UNTIL 245 PM EST... * AT 204 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF AMERICUS TO 10 MILES SOUTH OF DAWSON...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NEYAMI...OAKLAND BY 210 PM EST... LEESBURG...JORDAN PLACE BY 215 PM EST... PALMYRA...MOSSY DELL BY 220 PM EST... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY CHANGING CONDITIONS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHA~SSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8999 TO REPORT SEVERE WEATHER. LAT...LON 3192 8429 3163 8444 3163 8409 3191 8398 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 2:00 PM EST, 4 minutes earlier.
Area forecast discussion, Jan 19, 2:00 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EST FRI JAN 19 2001
WITH SEVERE WEATHER OVER THE CWA TODAY...AFD WILL BE SHORT AND SWEET
BY NECESSITY.
CURRENTLY: SFC LOW CONTINUES TO DEVELOP OFF THE COAST OF THE FL
PANHANDLE...WITH THE PRE-FRONTAL SQUALL LINE MARCHING EASTWARD
THROUGH SE AL AND THE W FL PANHANDLE. SOME STRONG MESOS WITH 60-80
KTS OF SHEAR HAVE ALREADY MOVED THROUGH SE AL AND GA...WITH MORE OF
A LINE ECHO WAVE PATTERN SETTING UP WITH THE MAIN SQUALL LINE. STILL
WILL HAVE THE TOR WATCH FOR GA UNTIL 4 PM EST...AND A NEW SVR WATCH
FOR FL PANHANDLE AND BIG BEND UNTIL 6 PM EST. OVER THE COASTAL
WATERS...SCA CONDITIONS CONTINUE TO BUILD OVER THE W LEGS...AND WILL
COME UP SHORTLY TO SCA LEVELS TO THE E.
MODELS/ZFP: SHORT RANGE MODELS FAIRLY WELL INITIALIZED WITH THE
EASTWARD POSITION OF THE SFC LOW...AND EVEN THE STRATIFORM PRECIP
BEHIND THE MAIN SQUALL LINE CONTINUES TO MAKE GOOD PROGRESS TO THE
EAST. EXPECT THE PRECIP TO END RAPIDLY FROM WEST TO EAST ACROSS THE
REGION TONIGHT...WITH THE BACK EDGE WELL EAST OF THE REGION BY 12
UTC. THE MAIN QUESTION FOR TOMORROW IS HOW QUICKLY WILL WE CLEAR
OUT...AS A RATHER EXTENSIVE BAND OF LOW LEVEL CLOUDINESS LAGS BEHIND
THIS SYSTEM WITH THE UPPER LOW. ETA FCST SOUNDING SHOWS LOW CLOUDS
HANGING IN THE FL BIG BEND THROUGH 18 UTC ON SATURDAY...SO WILL USE
SOME SORT OF DECREASING CLOUDINESS WORDING FROM NW TO SE. ONE THING
THAT IS CLEAR...HOWEVER...IS THE STRENGTH OF THE COLD AIR ADVECTION
BEHIND THE FRONT WHICH WILL KEEP IT VERY COOL AND BLUSTERY
TOMORROW...WITH A LIKELY FREEZE/HARD FREEZE TOMORROW NIGHT..AND
AGAIN ON SUNDAY NIGHT.
FIRE WX: EVEN THOUGH 4 HR DURATIONS OF 35 PERCENT RH'S WON'T BE MET
TOMORROW...WINDS WILL REMAIN QUITE STRONG...AND JUST 1 HR IS NEEDED
WITH A 15 MPH SUSTAINED WIND. THUS...THE FIRE WX WATCH FOR TOMORROW
WILL REMAIN IN EFFECT.
MARINE: SCA CONDITIONS CONTINUE AHEAD OF THE FRONT...AND WILL LIKELY
CONTINUE BEHIND THE FRONT THROUGH SATURDAY...BEFORE BEGINNING TO
DIMINISH SATURDAY NIGHT AND SUNDAY AS THE SFC RIDGE BUILDS IN.
EXTENDED: GENERALLY FAIR WEATHER WITH A SLOW WARMING TREND IS
EXPECTED...BEFORE A WEAK FRONT BRINGS THE NEXT CHANCE OF RAIN TO THE
AREA ON THURSDAY.
PRELIMINARY NUMBERS...
TLH 045 050 025 053 7100
PFN 043 050 031 053 6100
DHN 039 045 027 050 6100
ABY 040 047 026 049 7100
VLD 047 053 028 051 7100
.TLH...
AL...NONE.
GA...TORNADO WATCH ALL ZONES UNTIL 6 PM EST.
FL...SEVERE TSTM WATCH ALL ZONES EAST OF WALTON COUNTY UNTIL 4 PM EST.
SCA ALL LEGS.
GOULDIn the hours before
Special weather statement, Jan 19, 11:00 AM EST, 3 hours 4 minutes before
GAZ120>131-142>148-155>161-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 4 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...CALHOUN... BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...LEE... WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.+ PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Jan 19, 12:06 PM EST, 1 hour 58 minutes before
FLZ009>019-026>029-034-GMZ750-755-770-775-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 PM EST (1100 AM CST) FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE FLORIDA PANHANDLE...BIG BEND...AND ADJACENT COASTAL WATERS EFFECTIVE UNTIL 4 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: HOLMES...WASHINGTON...BAY...JACKSON...CALHOUN...GULF...GADSDEN... LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR... DIXIE...AND LAFAYETTE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Jan 19, 12:07 PM EST, 1 hour 57 minutes before
FLZ009>019-026>029-034-GMZ750-755-770-775-192100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1200 PM EST (1100 AM CST) FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE FLORIDA PANHANDLE...BIG BEND...AND ADJACENT COASTAL WATERS EFFECTIVE UNTIL 400 PM EST (300 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: HOLMES...WASHINGTON...BAY...JACKSON...CALHOUN...GULF...GADSDEN... LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR... DIXIE...AND LAFAYETTE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Jan 19, 1:17 PM EST, 47 minutes before
GAZ120>131-142>148-155>161-192300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 117 PM EST FRI JAN 19 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA EFFECTIVE UNTIL 600 PM EST. THIS WATCH INCLUDES THE FOLLOWING COUNTIES: QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 11:30 AM EST | Tornado Warning | TAE | Randolph | 30 min |
| Jan 19, 1:13 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Randolph, Terrell | 47 min |
| Jan 19, 5:58 PM EST | Severe Thunderstorm Warning | TAE | Grady, Thomas | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.